{{featured_button_text}}

La Crosse authorities warned Friday of a potent batch of heroin laced with unidentified drugs that could cause cardiac arrest.

There have been no fatalities but during the past three days, six people in La Crosse County and surrounding counties suffered from potential overdoses because of a potent batch of heroin laced with unknown drugs, said Tim Candahl, La Crosse County medical examiner.

Candahl said people suffering from the potential overdose exhibited respiratory distress or respiratory failure which could lead to cardiac arrest.

Narcan, which treats narcotic overdoses, was used to revive people, Candahl said.

Candahl advises families and friends who have a loved one addicted to drugs to have Narcan on hand.

You have free articles remaining.

Become a Member

Register for more free articles.
Stay logged in to skip the surveys.

A toxicology report is required to identify the laced drugs but because no one has died, Candahl said he has not been able to run the report.



Sign up for our Crime & Courts newsletter

* I understand and agree that registration on or use of this site constitutes agreement to its user agreement and privacy policy.
0
0
0
1
0

(1) comment

Buena Vista

Thank God for Narcan. I'm on a heavy daily dose of Naltrexone and it works. - Please have sympathy for those who have the disease of addiction.

Welcome to the discussion.

Keep it Clean. Please avoid obscene, vulgar, lewd, racist or sexually-oriented language.
PLEASE TURN OFF YOUR CAPS LOCK.
Don't Threaten. Threats of harming another person will not be tolerated.
Be Truthful. Don't knowingly lie about anyone or anything.
Be Nice. No racism, sexism or any sort of -ism that is degrading to another person.
Be Proactive. Use the 'Report' link on each comment to let us know of abusive posts.
Share with Us. We'd love to hear eyewitness accounts, the history behind an article.